Alert archive / Maine / Gale Warnings in 2012

Gale Warning 12, NWS Caribou, ME

April 22, 2012

NWS Caribou, ME issued this gale warning at Apr 22, 2012, 3:16 PM EDT. It took effect at Apr 23, 2012, 2:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2012, 3:16 PM EDT (19:16 UTC)
In effect from
Apr 23, 2012, 2:00 AM EDT
Expired
Apr 23, 2012, 4:00 PM EDT
In force
14 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WHUS71 KCAR 221916
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EDT SUN APR 22 2012

ANZ050>052-230330-
/O.UPG.KCAR.GL.A.0007.120423T0600Z-120424T0200Z/
/O.NEW.KCAR.GL.W.0012.120423T0600Z-120423T2000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
316 PM EDT SUN APR 22 2012

...GALE WARNING IN EFFECT FROM 2 AM TO 4 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35KT.
  SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
788 
WHUS71 KCAR 230220
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1020 PM EDT SUN APR 22 2012

ANZ050>052-231100-
/O.CON.KCAR.GL.W.0012.120423T0600Z-120423T2000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1020 PM EDT SUN APR 22 2012

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT MONDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT.
  SEAS 8 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
874 
WHUS71 KCAR 230712
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
312 AM EDT MON APR 23 2012

ANZ050>052-231515-
/O.CON.KCAR.GL.W.0012.000000T0000Z-120423T2000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
312 AM EDT MON APR 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 11 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MIGNONE
472 
WHUS71 KCAR 231410
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1010 AM EDT MON APR 23 2012

ANZ050>052-232000-
/O.CON.KCAR.GL.W.0012.000000T0000Z-120423T2000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1010 AM EDT MON APR 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT. SEAS 8 TO 13 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Apr 22, 12:51 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 22, 12:51 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1251 PM EDT SUN APR 22 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST OF THE REGION THIS MORNING. ANOTHER
LOW WILL LIFT NORTH TOWARD THE REGION TONIGHT...THEN TRACK
SOUTHWEST OF THE REGION MONDAY THROUGH TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...UPDATED THE FORECAST TO LOWER HIGH TEMPERATURES THIS
AFTERNOON ESPECIALLY ACROSS THE NORTH. OTHERWISE NOT MUCH CHANGE
FROM PREVIOUS FORECAST.

ORIGINAL DISCUSSION...
LOW PRESSURE WILL CROSS THE GULF OF MAINE THEN EXIT THROUGH THE
MARITIMES THIS MORNING...LEAVING A FRONTAL BOUNDARY ACROSS THE
GULF OF MAINE. THE LOW WILL BRING PRECIPITATION TO THE FORECAST
AREA THIS MORNING. MOST OF THE PRECIPITATION WILL BE IN THE FORM
OF RAIN THIS MORNING. HOWEVER...RAIN OR A WINTRY MIX WILL REMAIN
POSSIBLE ACROSS EXTREME NORTHERN/NORTHWESTERN PORTIONS OF THE
FORECAST AREA THROUGH MID MORNING. A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FOR THIS AREA THROUGH 9 AM WHERE ADDITIONAL
LOCALIZED SNOW ACCUMULATIONS OF UP TO AROUND AN INCH ARE POSSIBLE
ALONG WITH SOME SLEET. THE BEST CHANCES FOR SHOWERS THIS AFTERNOON
WILL OCCUR ACROSS DOWNEAST PORTIONS OF THE FORECAST AREA.
INTENSIFYING LOW PRESSURE WILL LIFT NORTH ALONG THE MID ATLANTIC
COAST TONIGHT...DRAWING THE FRONT ACROSS THE GULF OF MAINE
NORTHWARD. PRECIPITATION WILL EXPAND NORTH ACROSS THE FORECAST
AREA TONIGHT. PRECIPITATION WILL BE IN THE FORM OF RAIN TONIGHT
ACROSS CENTRAL/DOWNEAST PORTIONS OF THE FORECAST AREA.
HOWEVER...BASED ON CRITICAL THICKNESSES...ENOUGH COLD AIR COULD
PERSIST ACROSS NORTHERN AREAS TO ALLOW A WINTRY MIX TO DEVELOP
OVERNIGHT. WINDS WILL ALSO BEGIN TO INCREASE LATER
TONIGHT...PARTICULARLY ALONG THE DOWNEAST COAST. HIGH TEMPERATURES
TODAY ARE EXPECTED TO RANGE FROM THE UPPER 30S TO AROUND 40
NORTH...TO THE UPPER 40S DOWNEAST. LOW TEMPERATURES TONIGHT ARE
EXPECTED TO RANGE FROM THE LOWER TO MID 30S NORTH...TO AROUND 40
DOWNEAST.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
INTENSE LOW PRESSURE WILL MOVE NORTHWARD INTO CENTRAL NEW YORK
STATE AT THE BEGINNING OF THIS PERIOD THEN CONTINUE NORTHWARD INTO
SOUTHWEST QUEBEC PROVINCE BY TUESDAY. ENOUGH COLD AIR MAY REMAIN
OVER THE FAR NORTHWEST MONDAY MORNING FOR SOME SNOW AND MIXED
PRECIPITATION OVER THE FAR NORTHWEST...OTHERWISE EXPECT RAIN OVER
THE REMAINDER OF THE REGION. HAVE BLENDED THE NAM12...GFS40 AND
SREF FOR POPS AND WILL MANUALLY ADJUST POPS FOR MONDAY A LITTLE
HIGHER. HAVE USED PRECIPITATION TYPE FROM THICKNESS TOOL FOR
MONDAY MORNING BUT EXPECT ALL LIQUID PRECIPITATION FOR AFTERNOON.
FOR WIND HAVE BLENDED THE NAM12 AND GMOS. BUFKIT INDICATES 30 TO
40 MPH COULD MIX DOWN IN GUSTS IN COASTAL ZONES BUT TOO STABLE
FROM MARITIME FLOW TO MIX DOWN MORE THAN THAT. HAVE USED GMOS FOR
TEMPERATURE AND DEWPOINT BUT HAVE ADJUSTED TEMPERATURE IN
NORTHWEST THAT LOOKED TOO COLD MONDAY AFTERNOON. FOR QPF HAVE
BLENDED THE NAM12...GFS40 AND SREF.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH IS EXPECTED TO MOVE ACROSS THE STATE WEDNESDAY.
SURFACE LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES WEDNESDAY
NIGHT THEN PASS TO THE NORTH THURSDAY. COLDER AIR IS THEN EXPECTED
TO MOVE IN BEHIND THE LOW THURSDAY NIGHT INTO FRIDAY. HIGH
PRESSURE WILL BUILD IN FROM THE WEST SATURDAY. HAVE USED THE GMOS
TO INITIALIZE ALL GRIDS. HAVE MADE SOME ADJUSTMENTS TO POP GRIDS.
HAVE ALSO ADJUSTED MINIMUM TEMPERATURE WHICH CONTINUES TO SHOW A
LOW BIAS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: MVFR/IFR CONDITIONS ARE EXPECTED ACROSS THE REGION TODAY
THROUGH TONIGHT. A WINTRY MIX IS EXPECTED ACROSS EXTREME
NORTHERN/NORTHWESTERN AREAS THROUGH MID MORNING. WINDS WILL BEGIN
TO INCREASE LATER TONIGHT...PARTICULARLY ALONG THE DOWNEAST COAST.

SHORT TERM: IFR CONDITIONS ARE EXPECTED MONDAY AND TUESDAY.
IFR/MVFR CONDITIONS EXPECTED WEDNESDAY AND THURSDAY.

&&

.MARINE...
NEAR TERM: SEAS COULD APPROACH SMALL CRAFT ADVISORY LEVELS TODAY.
WINDS WILL INCREASE ACROSS THE WATERS TONIGHT. A GALE WATCH
REMAINS IN EFFECT STARTING LATER TONIGHT. VISIBILITIES WILL BE
REDUCED IN RAIN AND FOG TODAY THROUGH TONIGHT.

SHORT TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WIND
GRIDS. EXPECT STABLE MARINE LAYER IN PLACE WITH WARM ADVECTION.
SOME GUSTS UP TO 35 KNOTS COULD MIX DOWN. FOR WAVES: LONG FETCH
NOW IN PLACE SO EXPECT LONG PERIOD SOUTHEASTERLY WAVES TO PERSIST
THROUGH ENTIRE FORECAST. THE SWAN/NAM APPEARS TO BE HAVING
DIFFICULTY INGESTING BOUNDARY CONDITIONS SO HAVE GENERATED WAVE
GRIDS WITH WNA/4.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     ANZ050>052.

&&

NEAR TERM...NORCROSS
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...NORCROSS
MARINE...NORCROSS/MIGNONE
Hazardous weather outlook, Apr 22, 10:50 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1050 AM EDT SUN APR 22 2012

MEZ001>006-010-011-015>017-029>032-231500-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1050 AM EDT SUN APR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PRESSURE WILL TRACK NORTH FROM THE MID ATLANTIC REGION
TONIGHT THROUGH MONDAY. THIS SYSTEM WILL BRING ABUNDANT RAINFALL
TO THE REGION. IN ADDITION...WINDY CONDITIONS ARE EXPECTED LATER
TONIGHT THROUGH MONDAY PARTICULARLY ACROSS DOWNEAST AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-231500-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1050 AM EDT SUN APR 22 2012

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:20 PM EDTWinter Weather AdvisoryCARAroostook, Piscataquis, Somerset23 hr

Nearby

Gale Warnings in Maine, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.